LESLIE BENNETT, M.D.; RALPH SCHLOSSMAN, M.D.; JEANNE ROSENTHAL, M.D.; JEAN DANIEL BALZORA, M.D.; ALLEN J. BENNETT, M.D.; FRED ROSNER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Miller (1) has reported a case of aplastic anemia apparently related to sulindac therapy. We recently saw a 62-year-old woman with pancytopenia associated with sulindac therapy.
The patient's severe rheumatoid arthritis had become refractory to salicylate therapy 2 years earlier, and she was given Ibuprofen followed by naproxen. The latter was discontinued after 8 months, and sulindac, 400 mg daily, was begun, with marked symptomatic improvement. Three months later the patient noted increasing shortness of breath, fatigability, and palpitations. She was not using any other medication.
Physical examination showed generalized pallor. Several ecchymoses were present over the
BENNETT L, SCHLOSSMAN R, ROSENTHAL J, BALZORA JD, BENNETT AJ, ROSNER F. Aplastic Anemia and Sulindac. Ann Intern Med. ;92:874. doi: 10.7326/0003-4819-92-6-874_2
Download citation file:
Published: Ann Intern Med. 1980;92(6):874.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use